However, the more you know the better you are equipped to survive. I now know to take it easy on the over the counter stuff.Salicylate poisoning, aka aspirin poisoning, is the acute or chronic poisoning with a salicylate such aspirin. The classic symptoms are ringing in the ears, nausea, abdominal pain, and a fast breathing rate. Early on these may be subtle while larger doses may result in fever.
Aspirin poisoning signs and symptoms can range from minor to severe.
- Mild to moderate: Deep and rapid breathing sometimes with lethargy
- Moderate: Severe deep and rapid breathing, prominent nervous system disturbances, such as marked lethargy or excitability, but without coma or convulsions
- Severe: Severe deep and rapid breathing, coma, sometimes with convulsionsIf a drug overdose is discovered or suspected, and the victim is unconscious, having convulsions, not breathing, or is otherwise seriously ill, call 911 immediately (or the local emergency phone number) for medical help.If the person who took the drug is not having symptoms, do not wait to see if symptoms develop. Call the local poison control center immediately. It is a good idea to post the telephone number of the local poison control center near the phone. This information can be found at: American Association of Poison Control Centers. Or call (800) 222-1222 if you have a poisoning emergency.
We did this one time when the boy was a toddler and was playing with my metformin bottle. We were pretty sure he hadn’t taken any, but I was not about to take a chance with my boy.